Eczema

Hi, after weeks of pred my GP has tried swapping symbicort 400 for revlar ellipta 184 - so far fingers crossed my asthma seems better controlled. The very odd thing is my eczema has really flared up and I have an itchy allergicy rash all over my face and some of my body. This happens from time to time so I don't think it is the new inhaler.

Does anyone else find that as their asthma improves their eczema gets worse or is it just coincidence?

Also I have a big family party at the weekend - does anyone have any clue how to get rid of the rash quickly, or how to cover it without making it even more itchy?

Many thanks

Emily

9 Replies

oldestnewest
  • My ezcema really flared up when I was put back on meds. The docs said it was the steroids and since it hasn't cleared up completely since I came off the high dose steroids I can only assume its something in the inhalers (steroid in them) that is continuing it.

    My doc initially prescribed me Fucidin Cream and then I've been using a hydrocortisone (ironic I know) on the worst spots to keep the inflammation and itchiness down. I'm just generally careful about what I put on my skin and try to pat the area instead of itching it.

    Sorry can't be more help but you aren't alone in it Hugs

  • Looking back on all the times the rash has been really bad I think it is to do with coming off the oral steroids...

    I'm not keen on putting hydrocortisone on my face but might have to as it is so itchy I ll probably end up scratching it in my sleep.

    Usually I have really touchy asthma and mild eczema, for once my asthma seems mainly under control and my skin is going crazy.

  • Try antihistamines for the itch.

    Apply an emollient cream once a day.

    Try hydrocortisone cream twice a day for a week. Then once a day for a week. Then every other day.

    Steroid creams always make eczema better. If it doesn't get better either it's not eczema or the cream your using isn't strong enough.

    Wash with an emollient I instead of soap and maybe stay away from make up the next week. Cliniques redness solutions foundation is really good for red skin.

    Good luck.

  • Hi, I take fexofenadine every day so I'm surprised to be this rashy and itchy.

    I think I ll try hydrocortisone next (I've been slapping on e45 and it isn't making any difference)

    Thank you for reminding me about clinique, used to be the only make up my skin would tolerate. Think I ll have to stock up again!!

  • modern research states that eczema and allergies co exist in the same body but eczema in the skin isn't an allergic reaction but an inflammatory reaction. That's why antihistamines don't work sometimes. If it doesn't look like your normal eczema please see a dr. Hives is an allergic reaction on your skin though.

    I have rosacea myself and love Clinique makeup. It's good for very sensitive skin.

  • If you are on the antihistamine ceterizine, then I would increase the dose to 2 a day. My Consultant put me on more than that when I had a really bad rash. I am now on 2 a day in summer. Have a cool bath with some Emollient in it. Don't use soap. The coolness should take the heat out of the rash. I would suggest using some aloe Vera on your skin, otherwise the good old steroid creams (not ointment as that might aggravate the rash). Only lightly moisturise as too much can again overheat the skin. You can always apply more later. Sit in front of a cool fan also helps take the heat out if a rash. Wear loose cotton clothing if you can.

  • I have some aloe vera after sun I could try. Will pick up some hydrocortisone at the chemist tomorrow. Usually my eczema is very mild and my asthma is the problem.

    Have taken your advice and am now wearing my pjs. Much more comfortable 😊

    Have a good weekend

  • I would not recommend the aftersun. I was thinking more of the pure aloe Vera products you can get from the health shops. Keep cooling your skin as much as possible. Put flannels in the fridge to cool them. Sleep in pure cotton sheets if you can. I think I read you were on fexafenadine. That stopped working for me. Hope you continue to feel comfortable. Remember, no makeup,no aerosols, no perfume. All these will irritate an Eczema rash. I use Boots roll on as antiperspirant. Hope your rash is getting better. Stay cool. Sometimes the old calamine lotion helps as well. Drink plenty of water. Alcohol and the preservative sulphites can also make it worse. An Eczematous rash is the pits. If it does not go away, you need to see a GP, as these rashes can get infected and turn into infected Eczema. I have had many over the years. As a child I was covered head to toe in Eczema, as well as the severe allergic and infectious Asthma. The skin got better over time, but the Asthma did not. Whatever treatment you do, remember the under layers of your skin take time to heal, even if the outer layers look fine, is do not stop treatment too soon.

  • I have sacrificed a chunk of my poor aloe vera plant. The gel stuff is very soothing 😊 the rash is spreading tho, might try to get a GP appointment next week, or my local pharmacist is very good and he always remembers the cocktail of asthma meds I take.

    The fexofenadine is a recent change and so far working well (apart from my skin) but is does seem to make me headachey in the morning.

    I've been avoiding sulfites for just over a month - i was having sudden asthma attacks with throat closing when I ate very random food and that has dramatically improved. I did wonder if this skin thing was down to eating something I shouldn't have, but no idea what it could've been. Fun fun fun 😊

    Thank you for your advice - it is reassuring to feel I'm not alone with this bad asthma bad skin combo 😊

You may also like...